MAUDE Adverse Event Report: ICU MEDICAL, INC. CADD-LEGACY PCA AMBULATORY INFUSION PUMP; PUMP, INFUSION, PCA

ICU MEDICAL, INC. CADD-LEGACY PCA AMBULATORY INFUSION PUMP; PUMP, INFUSION, PCA
Model Number 6300
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cadd oxycodone was in constant purge.Per reporter, the pump was clamped immediately.The patient was asleep and not responsive to stimulation.Naloxone was administered to the patient with oxygen and the patient woke up after intervention.Review of the device programming showed no abnormality.The patient received 39.2 ml in a very short period of time.The oxycodone concentration was 1mg/1ml/hour with a continuous flow rate of 20 hours to 8 hours at 0.2 ml/hour and bolus of 0.2ml/20 minutes.Per reporter, the patient was checked by the nurse prior to the event, and the patient was awake with normal consciousness and normal parameters.Per reporter, the patient was receiving pain relief prior to this event.When the history of doses was reset to zero in order to see the use made by the patient, the nurse reviewed the history showed 2 bolus attempts but that the patient received zero.Reporter stated that in view of the patient¿s areactivity (rudkin 5), a measurement of parameters and a capillary blood sugar test is done to the patient, and the nurse was challenged by the purge noise of cadd while it was in constant purge.
 
Additional Manufacturer Narrative
H3: one pump was returned for analysis in used condition.The customer stated the pump was in priming for 30 minutes, delivering 39.2 ml of oxycodone prepared with a concentration of 1mg/1ml over a very short time, overdosing the patient, who later required medical intervention (naloxone).The customer reported of patient overdose was able to be confirmed through event history inspection, but the "constant purge" was unable to be confirmed or duplicated during repair activities.Functional testing showed the device was infusing properly.The cause of the reported issue was an error in user programing (50,00 mg/hour delivery rate instead of 0,00 mg/hour mentioned in the report).Preventative maintenance was performed before returning the device to the customer.

Brand Name
CADD-LEGACY PCA AMBULATORY INFUSION PUMP
Common Device Name
PUMP, INFUSION, PCA
Manufacturer (Section D)
ICU MEDICAL, INC.
3350 granada avenue north
oakdale MN 55128
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22205785
Report Number3012307300-2025-07069
Device Sequence Number6755403
Product Code MEA
UDI-Device Identifier10610586019357
UDI-Public(01)10610586019357(11)170323
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K982839
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6300
Device Catalogue Number21-6300-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NALOXONE; OXYCODONE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown